Body Temperature

Good Morning,

I started taking Plaquenil and Evokac about a week ago. I may have spelt them incorrectly, as my vision is horrible. I am having a VERY tough time with my body temp. Having wicked sweats throughout the day and night, and then freezing. It seems like my internal thermometer is not working. Has anyone experienced similar side effects? Also have many of you had the "plugs" or tubes put in your eyes for better tears? And if so how did it work, and what did it entail, physically and financially. Thank you. Patti

You can definitely search for these topics. Ductal plugs come up pretty frequently. I’ve had mine in for two or three years now and it has overall been a good experience. My eyes tear over easily, but I am so much happier having them than not. The plugs were covered by insurance.

The body change temperatures. . . . People can run fevers, even mild fevers, with autoimmune disease. Is that what’s going on?

I always have sweats after breakfast. Didn’t know what could be causing them. Gone after about 1/2 hour.

I have had temperature issues for a very long time but for me, it isn't the meds. I just have a ton of trouble with regulation. I also have Raynauds Syndrome, which is very common for us. You always want to talk to your doc if weird symptoms pop up though, especially when starting new meds.

Oh, and I do have plugs. It feels a little funny when they are going in but there is no pain or anything. Once they are in, you don't feel them at all. Not a bad deal.

I cannot not take Evokac, nightsweat are the worst because of this med.

Plugs are ok , I still have dry eyes maybe not as bad . Easy to put in.

Insurance cover the plugs for me.

summer here in the desert and i fear being outside i look out and see people coming and going going to party's, swimming, horse back riding, all the things I used to do and I feel so sad. My body sometimes gets hot like there is a furnace going off inside. I hate it so much.

No plugs as of yet, but I can relate to the body temperature fluctuations. I also have Raynaud's and other vascular/circulatory probs. so regulating my temperature is a royal pain. Food also affects me (cold/hot). I keep telling my husband I'd like a bubble- temperature and humidity controlled with shielding from the sun that still allows me to interact with the world. He just smiles at me.


Thank you so much. I am not noticing symptom improvement since taking the meds. It has been almost a month. I am becoming very light sensitive, and the heat seems to drain me. My eyesight seems to be getting worse, no matter how many times I use eye drops. I am also having a tough time driving. I feel like an old whiny complainer.
Rae said:

No plugs as of yet, but I can relate to the body temperature fluctuations. I also have Raynaud's and other vascular/circulatory probs. so regulating my temperature is a royal pain. Food also affects me (cold/hot). I keep telling my husband I'd like a bubble- temperature and humidity controlled with shielding from the sun that still allows me to interact with the world. He just smiles at me.

Evoxac should be noticeable soon after you begin taking it, if you have doubts skip a few doses (ask your doctor first)- that's how I found out how much it helped with moisture production... I miss my Pilocarpine very much (could no longer afford it). As for the Plaquenil, this is a tough one. It can take 6 months or more for it to begin to take effect and it's a little difficult to pinpoint how it is affecting you.

For your eyes: warm compresses, coconut (or other lubricating/moisturizing oil or gel that is safe to use near eyes) applied near eyelashes, be mindful of how often you are using eyedrops- discuss use with your eye doctor. I know that for me I'm able to use a generic eye drop solution and it seems to work fairly well. Rest your eyes, rest your body and stay hydrated. Sip water all day long- it's your new best friend.

Complaining: You haven't been complaining so much as adjusting. You'll most likely drive a few friends and family members nuts, but on these message boards you'll find groups of people that will listen with their hearts and fully understand.

Thank you so very much. Have a great evening.

Rae said:

Evoxac should be noticeable soon after you begin taking it, if you have doubts skip a few doses (ask your doctor first)- that's how I found out how much it helped with moisture production... I miss my Pilocarpine very much (could no longer afford it). As for the Plaquenil, this is a tough one. It can take 6 months or more for it to begin to take effect and it's a little difficult to pinpoint how it is affecting you.

For your eyes: warm compresses, coconut (or other lubricating/moisturizing oil or gel that is safe to use near eyes) applied near eyelashes, be mindful of how often you are using eyedrops- discuss use with your eye doctor. I know that for me I'm able to use a generic eye drop solution and it seems to work fairly well. Rest your eyes, rest your body and stay hydrated. Sip water all day long- it's your new best friend.

Complaining: You haven't been complaining so much as adjusting. You'll most likely drive a few friends and family members nuts, but on these message boards you'll find groups of people that will listen with their hearts and fully understand.

Rae, that was a great way to put it…we aren't complaining so much as adjusting. We constantly have to adjust to a new norm, which is tough enough. To do it with a disease that's "invisible" to others is harder. I am grateful people here are so constantly supportive.

What a wonderful and supportive sounding board!!!



MK said:

I always have sweats after breakfast. Didn't know what could be causing them. Gone after about 1/2 hour.
Are you taking plaquenil with your breakfast? I found that when I was on it, I would have flushing for about a 1/2 hour and then it would go away. But i would feel better with the med. Unfortunately, I ended up being allergic to it. When I stopped the flushing also stopped.......